Functiones et Approximatio Commentarii Mathematici

Differentiability of strongly paraconvex vector-valued functions

Stefan Rolewicz

Full-text: Open access


In the paper the notion of strongly $\alpha(\cdot)$-$K$-paraconvex functions is introduced. It is shown that a strongly $\alpha(\cdot)$-$K$-paraconvex function defined on a convex set contained in a Banach space $X$ with values in $\mathbb{R}^n$ is: (a) Fréchet differentiable on a dense $G_{\delta}$-set provided $X$ is an Asplund space, (b) Gateaux differentiable on a dense $G_{\delta}$-set provided $X$ is separable.

Article information

Funct. Approx. Comment. Math., Volume 44, Number 2 (2011), 273-277.

First available in Project Euclid: 22 June 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46G05: Derivatives [See also 46T20, 58C20, 58C25]

strongly $\alpha(\cdot)$-$K$-paraconvexity Gateaux and Fréchet differentiability


Rolewicz, Stefan. Differentiability of strongly paraconvex vector-valued functions. Funct. Approx. Comment. Math. 44 (2011), no. 2, 273--277. doi:10.7169/facm/1308749130.

Export citation


  • E. Asplund, Fréchet differentiability of convex functions, Acta Math. 121 (1968), 31–47.
  • J. Jahn, Mathematical vector optimization in partially ordered linear spaces, Peter Lang, Frankfurt, 1986.
  • J. Jahn, Vector optimization, Springer Verlag, Berlin/Heidelberg/New York, 2004.
  • S. Mazur, Über konvexe Mengen in linearen normierten Räumen, Stud. Math., 4 (1933), 70–84.
  • D. Pallaschke and S. Rolewicz, Foundation of mathematical optimization, Mathematics and its Applications 388, Kluwer Academic Publishers, Dordrecht/Boston/London, 1997.
  • S. Rolewicz, On paraconvex multifunctions, Oper. Research Verf. (Methods of Oper. Res.) 31 (1979), 540–546.
  • S. Rolewicz, On $\gamma$-paraconvex multifunctions, Math. Japonica 24 (1979), 293–300.
  • S. Rolewicz, On $\alpha(\cdot)$-paraconvex and strongly $\alpha(\cdot)$-paraconvex functions, Control and Cybernetics 29 (2000), 367–377.
  • S. Rolewicz, On differentiability of strongly $\alpha(\cdot)$-paraconvex functions in non-separable Asplund spaces, Studia Math. 167 (2005), 235–244.
  • S. Rolewicz, An extension of Mazur Theorem about Gateaux differentiability, Studia Math. 172 (2006), 243– 248.